# SDR 2006FA0000547

- Difficulty date: June 2, 2006
- Submitted: June 2, 2006
- Operation: General aviation
- Aircraft: N223KT
- Make and model: Mooney M20M
- Aircraft serial: 270067
- Aircraft time: 631 hours
- Engine: Lyc TIO540AF1B
- Engine time: 631 hours
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Riser
- Part number: 40B19822
- Condition: Cracked
- Location: Engine
- Part time: 631 hours, 631 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CUSTOMER SENT IN THE EXHAUST SYSTEM BECAUSE OF CRACKS FOUND IN THE WELDS OF THE RISER LEGS TO THE STACK TUBES OF THE NR 1 AND NR 2 SECTIONS.  ADVISED CUSTOMER TO REPLACE COMPONENTS. CUSTOMER BOUGHT NEW PARTS AND BROUGHT THEM IN TO HAVE ATTACHING PIECES INSTALLED TO CHECK ALIGNMENT.  THE CUSTOMERS REQUIREMENTS THAT THEY FIT UNIFORMLY.  GENERAL COMMENTS REGARDING THESE PARTS: THE WORKMANSHIP OF THE NEW PIECES WAS GENERALLY POOR IN MY OPINION, NOT REPRESENTATIVE OF THE TYPE OR QUALITY THAT SHOULD BE EXPECTED FROM A MAJOR AIRCRAFT ENGINE MANUFACTURER.   IF IMPROVEMENTS ARE NOT MADE TO THE COMPONENTS ON THIS ENGINE/AIRCRAFT MODEL, SIGNIFICANT SAFETY PROBLEMS SHOULD BE EXPECTED.
